Indiana, 2003Damaging Wind in Indiana, July 22, 2003
July 22, 2003 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 2:23 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 22, 2:23 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT TUE JUL 22 2003
THERE IS SOME SCT TS ACTIVITY ACROSS THE AREA THIS AFTERNOON
ASSOCIATED WITH A S/W MOVING SLOWLY ACROSS THE FCST AREA...SOME
PRODUCING SMALL HAIL. WBZ(S) ARE FAVORABLE FOR HAIL AROUND 9 KFT
ALTHOUGH INSTABILITY IS MODEST.
THE S/W IS PROGGED TO MOVE EAST OF THE AREA BY 06Z. ALSO...AS ONE
WOULD EXPECT...INSTABILITY WILL REALLY FALL OFF AFTER THE DAYTIME
HEATING. THIS CONSIDERED...WILL MAINTAIN CHANCE POPS TONIGHT BUT
WILL HIGHLIGHT BETTER EVENING CHANCE IN WORDING.
WILL KEEP LOW CHANCE POPS WEDNESDAY...AS UPPER TROF PERSISTS ACROSS
THE AREA WITH LINGERING INSTABILITY. AGAIN...COVERAGE/ACTIVITY
SHOULD DECREASE DIURNALLY.
THE UPPER TROF FINALLY MOVES EAST OF THE FCST AREA BY LATE
THURSDAY...BRINGING DRY WEATHER TO AT LEAST THE WEST. PER
COLLABORATION...WILL LEAVE THE EAST DRY AT THIS POINT. HOWEVER...AN
ISOLATED AFTERNOON SHOWER SCENARIO IS CONCEIVABLE IN THE EAST WITH
SOME BRIEF PVA TO AUGMENT BETTER LOW AND MID LEVEL MOISTURE
LINGERING THERE...AS INDICATED BY ETA SNDG PROFILES.
ALTHOUGH THERE ARE SOME MODEL DIFFERENCES ON EXTENDED...CONSENSUS IS
THAT LOW PRESSURE APPROACHES THE AREA AND PROVIDES THE NEXT
SIGNIFICANT CHANCE OF PCPN LATE SATURDAY. FROM THERE...WILL CARRY
LOW CHANCE POPS THROUGH TUESDAY DUE TO VARIANCE OF NEXT LOW/BNDRY
POSITIONS AT THIS POINT.
.ILN...NONE.
Hazardous weather outlook, Jul 22, 6:10 AM EST, 12 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
710 AM EDT TUE JUL 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE LOWER GREAT LAKES
AND OHIO VALLEY. THIS WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TODAY INTO TONIGHT. AN ISOLATED THUNDERSTORM MAY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION ON
WEDNESDAY. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS DURING
THE AFTERNOON AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 22, 1:24 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0224 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM TROY OH WIND DAMAGE
07/21/03 MIAMI LARGE LIMBS DOWN
0802 AM 3 SE SIDNEY OH WIND DAMAGE
07/21/03 SHELBY 1 TREE DOWN
0805 AM BROOKVILLE OH WIND DAMAGE
07/21/03 MONTGOMERY LARGE LIMBS DOWN
BCLocal storm report, Jul 22, 2:56 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
356 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM GROVEPORT OH WIND DAMAGE
07/22/03 FRANKLIN SEVERAL TREES AND LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT.
0255 PM PICKERINGTON OH WIND DAMAGE
07/22/03 FAIRFIELD NUMEROUS TREES AND
POWERLINES DOWNED. REPORTED
BY LAW ENFORCEMENT.
MDRThunderstorm Wind, Switzerland
- When
- July 22, 7:00 PM EST to 7:04 PM EST
- Where
- Switzerland County, East Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -84.983
Several four to six inch diameter tree limbs were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 22, 20031 death · 4 injured · $41 million · 95 kt wind · 5 events
- Flash Flooding and Hail in Georgia, July 22, 20031 death · 6 injured · $838,000 · 1 in hail · 54 events
- Wildfire in Idaho, July 22, 20032 deaths · 1 event
- Flash Flooding and Damaging Wind in Virginia, July 22, 20031 death · 1 injured · $500 · 50 kt wind · 5 events
- Flash Flooding and Hail in New York, July 22, 20031 death · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in New York, July 22, 2003$5.0 million · 50 kt wind · 3 events
- Flash Flood in New York, July 22, 2003$5.0 million · 1 event
- Flash Flooding and Damaging Winds in Ohio, July 22 to 23, 2003$3.5 million · 50 kt wind · 7 events
- Flash Flood in New York, July 22, 2003$3.0 million · 1 event
- Damaging Winds in Mississippi, July 22, 2003$2.0 million · 70 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 22 to 23, 2003$373,000 · 1.25 in hail · 32 events
- Damaging Wind in New Jersey, July 22, 2003$1.5 million · 69 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329779.